News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Any reason to believe Gardasil caused my Multiple Sclerosis?


 techfem - Mon Aug 25, 2008 10:08 pm

Hello,

I am a 23-year old female. In March, my PCP had me get the first injection of Gardasil (the HPV vaccine). About 10 days later, I had symptoms of visual disturbances, numbness, and headache that lingered for a week. My MRI taken days later showed white matter lesions. In early June, I had a follow-up MRI that showed increased white matter lesions. I had the second Gardasil injection in late June. In late July, I had my second MS "attack" this time complete with significant twitching. Some of the twitching persists now, one month later. My official MS diagnosis is in a holding pattern until next week when I see my neuro again. As I am set to get the third and final injection of Gardasil next month, I am clearly concerned about not only if I should get the injection, but also if it has caused my neuro problems. I have read about instances of Guillain-Barre being associated with Gardasil. As it is a demyelinating disorder, it doesn't seem to be a stretch to think that MS could also be linked.

Do you have any advice for me? Should I report this to any authority to investigate? I'm very concerned that young girls are having this injection forced on them if it can cause something like what's happened to me.

Or am I just off in left field thinking any of this is more than coincidental?

Thanks so much.
 Debbie Miller, RN - Fri Sep 05, 2008 11:29 pm

User avatar Hello,
Gardasil is quite new on the market and it underwent extensive testing prior to being made available to the public. Also, most people who are diagnosed with MS realize it was actually several years coming; not something that happens suddenly, even if the symptom appearance timing made it seem so. For this reason I would seriously doubt this could have been the cause of your MS.

Keep in mind the devastating disease this vaccine has prevented for many women. If you would like more information about vaccines you can go to the U.S. site http://www.cdc.gov I cannot advise you one way or another on completing your series because this is a personal choice matter. As yet I don't believe there is any evidence of the vaccine causing such problems. There seems to be some suspicion that this being given along with another vaccine (Menactra) may raise the risk of Guillan-Barre Syndrome (GBS) but any association has not been proven.

Good luck with your treatment for MS, if that turns out to be the diagnosis.

Best wishes
 boatpeople - Sat May 30, 2009 7:02 am

I have a friend whose sister and another friend have both been diagnoised with MS after receiving the Gardasil vaccination, within a month of each other. Both girls began having symptoms after their second doses. My daughter had received her first and I am not going to continue the vaccination. I should have researched this before just trusting that it would be OK.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here